MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR + CO2 CONDG' INSUFFLATOR AM; INSUFFLATOR, LAPAROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR + CO2 CONDG' INSUFFLATOR AM; INSUFFLATOR, LAPAROSCOPIC
Catalog Number 0620050000
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.Filling on behalf of world of medicine (wom).
 
Event or Problem Description
It was reported that the patient developed subcu crepitus and had to remain intubated and sent to the icu.In icu for less than 24hours and was discharged.
 
Additional Manufacturer Narrative
This device was received at oem-wom for evaluation.Based on the oem-wom investigation report the reported failure ¿patient developed subcu crepitus¿ was not confirmed.According to wom: visual inspection: the device was received on may 7, 2025, for evaluation.Unit was shipped with the correct packaging (packaging was damaged), device in fair cosmetic condition, the filter holder is missing, and the front panel is chipped.Functional inspection: functional inspection indicated the returned device passed all criteria.This included a occlusion test, overpressure test, venting valve test and pressure test with a result of pass.Dimensional inspection: due to the nature of the reported event, the dimensional inspection was deemed unnecessary and therefore not performed.Investigation conclusion: the results of the investigation performed indicated that the returned pneumoclear plus co2 conditioning insufflator, catalog #0620050000 rev ya, sn (b)(6) is working according to specification.Probable root cause: most of the reasons for occurrence of a subcutaneous emphysema/ crepitus are related to surgical technique and trocar placement.Incorrect placement of a cannula, veress needle or a trocar into subcutaneous tissue may lead to emphysema, which can lead to crepitus.A big leakage of co2 around trocar incisions may also lead to subcutaneous emphysema.Other risk factors are prolonged surgeries, the use of many access points to the abdominal cavity and elevated abdominal pressure.The device was returned for evaluation, and as per evaluation results the unit was found to be functioning per specifications.In addition, the event description does not include any indication for a device malfunction, nor is subcutaneous emphysema/crepitus considered a serious injury.Hence this case is considered as not reportable.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the patient developed subcu crepitus and had to remain intubated and sent to the icu.In icu for less than 24 hours and was discharged.

Brand Name
PNEUMOCLEAR + CO2 CONDG' INSUFFLATOR AM
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key21998016
Report Number0002936485-2025-00436
Device Sequence Number9530576
Product Code HIF
UDI-Device Identifier04056702001308
UDI-Public04056702001308
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K201361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0620050000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight85 KG